Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 14, 2020, 10:03 AM CDT for Wright County, Minnesota. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2020, 10:03 AM CDT (15:03 UTC)
- Expired
- Aug 14, 2020, 11:15 AM CDT
- In force
- 72 min
- Issued by
- NWS Twin Cities, MN
County Wright County, MN
The radar
The Minneapolis radar (KMPX), 45 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604
WWUS83 KMPX 141503
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1003 AM CDT Fri Aug 14 2020
MNZ059-141615-
Wright-
1003 AM CDT Fri Aug 14 2020
...MINOR FLOODING IS EXPECTED...
* Special Weather Statement for...
Wright County in Minnesota...
* Until 1030 AM CDT.
* At 1003 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the area. Between 0.5 and 2 inches of rain have fallen.
* Additional rainfall amounts up to 1 inch are possible.
* Locations impacted include...
Buffalo, Elk River, St. Michael, Otsego, Monticello, Albertville,
Montrose, Cokato, Maple Lake, Howard Lake, Waverly, Rassat,
Buffalo Airport and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4514 9426 4532 9382 4529 9376 4530 9368
4530 9367 4529 9358 4530 9357 4528 9356
4511 9378 4498 9403 4498 9426
$$
BPHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 14, 6:41 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 14, 6:41 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 641 AM CDT Fri Aug 14 2020 .SHORT TERM...(Today through Saturday) Issued at 410 AM CDT Fri Aug 14 2020 A nearly stationary complex of showers and thunderstorms across central Minnesota will continue into mid morning. Good moisture transport will continually feed this convection and heavy rain rates are occurring and will continue for the next few hours. Some flash flooding is possible, but thunderstorms aren't as concentrated nor as intense as they once were. Some CAMs and the ECMWF sag this complex south all the way to southwest and south central MN, but this appears highly unlikely given current trends. HRRR has been handling it well, however, and the thought is it may sag south slowly while gradually dissipating completely by late morning. A northeastward propagating low pressure from north central SD this morning to northern MN during the afternoon will lift the warm front and remnant outflow boundaries from morning convection back north. Another complex of thunderstorms north of the surface low this morning will continue eastward to eastern ND by late morning. Surface temperatures within this complex may only be in the low to mid 50s. Thus, this increased baroclinicity along the surface boundary should result in a deepening low pressure center throughout the day. Gusty south winds and thermal ridging aloft will warm temperatures into the mid and upper 80s again area wide. Elevated mixed layer with mid level lapse rates greater than 8.5 C/km will overspread the warm sector in western MN by late morning. This very impressive EML will pinch off as it heads farther east by evening, but modest mid level lapse rates of 7.0 C/km are still expected as far east as western WI during the evening. A strong cold front will lag the leading edge of the EML by a few hours and begin to push into western MN during the mid afternoon. Dew point pooling along the front will enhance the degree of MLCAPE, possibly exceeding 4000 J/kg. Height falls and the frontal circulation will erode the cap and rapid development of thunderstorms is expected between 19-20Z on the surface front. Shear is highest along the front with bulk shear values of 40 kts possible. Shear vectors are more perpendicular to the convection, favoring the potential for supercells initially. While the strongest mid level winds lag behind the cold front, sufficient low level wind fields, particularly if surface winds are backed more SSE, will bring the threat for a few tornadoes. Otherwise, very large hail (greater than two inches) is the main threat with these supercells. The strong forcing along the front and a further eroding cap will allow gaps to fill in by evening and become primarily a damaging wind producing line across eastern Minnesota before weakening in Wisconsin. Some embedded tornadoes are still possible within this line if bulk shear vectors remain favorable into the evening. Model guidance is in very good agreement with timing and convective trends later today. Increased PoPs to 85-98% along the front for a period of a couple hours at any given location. Much cooler and drier air will follow tonight and lows should fall into the low to mid 50s. .LONG TERM...(Saturday night through Thursday) Issued at 410 AM CDT Fri Aug 14 2020 An intense ridge with heights around 600 dm centered over the southwest won't move much at all for the next 10 days. This will result in prevailing northwest flow until further notice. The trough will be confined to the eastern Great Lakes and east coast and most of the disturbances and upper energy should remain north and east of the Upper Midwest. Near normal temperatures and little or no precipitation are forecast through the middle of next week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 641 AM CDT Fri Aug 14 2020 Showers and thunderstorms across central MN will diminish gradually this morning. Northeast wind from outflows associated with this activity will eventually become southeast and south this afternoon with gusts of around 30kts across MN. More storms will fire along a cold front this afternoon across far western MN and track east through the evening. MVFR cigs and IFR visibilities are possible with brief period the storms. KMSP...Outflow is approaching from the north, but it should washout by mid morning as southeasterly flow strengthens. Thunderstorms are likely to arrive with the cold front between 23-01Z this evening. /OUTLOOK FOR KMSP/ Sat-Tue...VFR. Wind NW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...Borghoff LONG TERM...Borghoff AVIATION...Borghoff
Hazardous weather outlook, Aug 14, 3:17 AM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 317 AM CDT Fri Aug 14 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 150830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 317 AM CDT Fri Aug 14 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Today and Tonight. Thunderstorms are likely early this morning over portions of central Minnesota. Severe weather is not expected with these storms, but locally heavy rainfall is possible. A line of thunderstorms is expected to develop this afternoon in western Minnesota, moving into eastern Minnesota and western Wisconsin during the evening. Numerous severe thunderstorms are possible with this activity. Damaging winds and very large hail are the primary hazards, but a few tornadoes are also possible. The severe weather threat will be greatest west of the Interstate 35 corridor in Minnesota before storms weaken in Wisconsin. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will be needed today and this evening. Borghoff
In the hours before
Special weather statement, Aug 14, 6:15 AM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
615 AM CDT Fri Aug 14 2020
MNZ042-048-049-141200-
Stearns-Pope-Todd-
615 AM CDT Fri Aug 14 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL POPE...
SOUTHEASTERN TODD AND NORTHWESTERN STEARNS COUNTIES...
At 615 AM CDT, strong thunderstorms were clustered 8 miles southwest
of Sauk Centre, or 24 miles southeast of Alexandria, moving east at
30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Sauk Centre, Melrose, Albany, Brooten, Belgrade, Freeport, Grey
Eagle, New Munich, Grove Lake, Greenwald, Elrosa and Meire Grove.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4584 9466 4583 9464 4578 9465 4577 9458
4571 9451 4541 9480 4541 9496 4553 9527
4572 9514 4586 9491
TIME...MOT...LOC 1115Z 275DEG 25KT 4562 9503
ETASpecial weather statement, Aug 14, 6:54 AM CDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
654 AM CDT Fri Aug 14 2020
MNZ048-049-057-058-141300-
Stearns-Kandiyohi-Meeker-Pope-
654 AM CDT Fri Aug 14 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN POPE...
NORTHERN MEEKER...CENTRAL STEARNS AND NORTHERN KANDIYOHI COUNTIES...
At 654 AM CDT, strong thunderstorms were clustered near Belgrade, or
24 miles north of Willmar, moving east at 25 mph.
Wind gusts up to 50 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Cold Spring, Albany, Rockville, Paynesville, Richmond, Avon, New
London, Watkins, Kimball, Brooten, Belgrade and Farming.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4544 9551 4561 9520 4567 9453 4534 9411
4530 9416 4532 9419 4531 9425 4527 9426
4519 9466 4537 9525 4541 9526 4541 9540
TIME...MOT...LOC 1154Z 288DEG 21KT 4546 9489
ETASpecial weather statement, Aug 14, 8:04 AM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
804 AM CDT Fri Aug 14 2020
MNZ049-057>059-065-141345-
Stearns-Kandiyohi-Renville-Meeker-Wright-
804 AM CDT Fri Aug 14 2020
...A LINE OF STORMS WILL AFFECT SOUTHWESTERN WRIGHT...MEEKER...
SOUTHEASTERN STEARNS...NORTH CENTRAL RENVILLE AND KANDIYOHI
COUNTIES...
At 803 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Clearwater to near Prinsburg.
Movement was southeast at 25 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Willmar, Litchfield, Cokato, Howard Lake, Dassel, Atwater, Watkins,
Raymond, Kimball, Grove City, Prinsburg and Cosmos.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4524 9473 4536 9427 4505 9403 4498 9433
4498 9450 4494 9450 4481 9522 4499 9525
4519 9524
TIME...MOT...LOC 1303Z 327DEG 20KT 4534 9407 4498 9519
BPHSpecial weather statement, Aug 14, 8:25 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
825 AM CDT Fri Aug 14 2020
MNZ044-049>052-059-141430-
Mille Lacs-Stearns-Benton-Sherburne-Isanti-Wright-
825 AM CDT Fri Aug 14 2020
...MINOR FLOODING IS EXPECTED...
* Special Weather Statement for...
Mille Lacs County in Minnesota...
Stearns County in Minnesota...
Benton County in Minnesota...
Sherburne County in Minnesota...
Isanti County in Minnesota...
Wright County in Minnesota...
* Until 900 AM CDT.
* At 825 AM CDT, Heavy rain in the area due to thunderstorms. Minor
street flooding is already occurring.
* Locations impacted include...
St. Cloud, Buffalo, Ramsey, Elk River, St. Michael, Sartell,
Otsego, Sauk Rapids, Monticello, Big Lake, St. Francis,
Albertville, Waite Park, St. Joseph, Zimmerman, Princeton, Becker,
Annandale, Milaca and Foley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Don't drive through flood waters.
&&
LAT...LON 4533 9432 4544 9438 4561 9424 4577 9366
4573 9350 4573 9316 4541 9348 4542 9351
4525 9351 4516 9381
JRBSpecial weather statement, Aug 14, 8:54 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
854 AM CDT Fri Aug 14 2020
MNZ057-058-141500-
Kandiyohi-Meeker-
854 AM CDT Fri Aug 14 2020
...HEAVY RAIN MAY LEAD TO MINOR FLOODING...
* Special Weather Statement for...
Kandiyohi County in Minnesota...
Meeker County in Minnesota...
* Until 930 AM CDT.
* At 854 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is expected to begin shortly in the
area. Between 1 and 2 inches of rain have fallen.
* Additional rainfall amounts of 1 to 2 inches are possible.
* Locations impacted include...
Willmar, Litchfield, New London, Atwater, Watkins, Grove City,
Forest City, Kandiyohi, Darwin, Svea, Strout, Litchfield Airport
and Priam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency or the
National Weather Service in the Twin Cities when you can do so
safely.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4498 9482 4496 9511 4510 9517 4530 9475
4533 9439 4528 9438 4528 9426 4518 9426
4497 9459
BPHSpecial weather statement, Aug 14, 10:03 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1003 AM CDT Fri Aug 14 2020
MNZ059-141615-
Wright-
1003 AM CDT Fri Aug 14 2020
...MINOR FLOODING IS EXPECTED...
* Special Weather Statement for...
Wright County in Minnesota...
* Until 1030 AM CDT.
* At 1003 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the area. Between 0.5 and 2 inches of rain have fallen.
* Additional rainfall amounts up to 1 inch are possible.
* Locations impacted include...
Buffalo, Elk River, St. Michael, Otsego, Monticello, Albertville,
Montrose, Cokato, Maple Lake, Howard Lake, Waverly, Rassat,
Buffalo Airport and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4514 9426 4532 9382 4529 9376 4530 9368
4530 9367 4529 9358 4530 9357 4528 9356
4511 9378 4498 9403 4498 9426
BPHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 12:39 AM CDT | Severe Thunderstorm Warning | MPX | Douglas | 66 min |
| Aug 14, 1:13 AM CDT | Special Weather Statement | MPX | Todd | 47 min |
| Aug 14, 1:46 AM CDT | Special Weather Statement | MPX | Douglas | 44 min |
| Aug 14, 1:55 AM CDT | Special Weather Statement | MPX | Todd | 35 min |
| Aug 14, 2:45 AM CDT | Special Weather Statement | MPX | Morrison, Todd | 75 min |
| Aug 14, 3:03 AM CDT | Special Weather Statement | MPX | Douglas | 3 hr |
| Aug 14, 4:24 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Todd | 36 min |
| Aug 14, 5:08 AM CDT | Flash Flood Warning | MPX | Douglas, Morrison, Todd | 5 hr |
| Aug 14, 5:25 AM CDT | Special Weather Statement | MPX | Morrison | 35 min |
| Aug 14, 5:35 AM CDT | Special Weather Statement | MPX | Douglas | 40 min |
| Aug 14, 6:15 AM CDT | Special Weather Statement | MPX | Stearns | 45 min |
| Aug 14, 6:54 AM CDT | Special Weather Statement | MPX | Stearns | 66 min |
| Aug 14, 8:04 AM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker | 41 min |
| Aug 14, 8:25 AM CDT | Special Weather Statement | MPX | Sherburne | 65 min |
| Aug 14, 8:54 AM CDT | Special Weather Statement | MPX | Kandiyohi, Meeker | 66 min |
| Aug 14, 3:52 PM CDT | Tornado Warning | MPX | Douglas | 38 min |
| Aug 14, 4:14 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope | 31 min |
| Aug 14, 4:24 PM CDT | Tornado Warning | MPX | Morrison, Todd | 36 min |
| Aug 14, 4:40 PM CDT | Special Weather Statement | MPX | Wright | 35 min |
| Aug 14, 4:47 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 28 min |
| Aug 14, 4:55 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville, Sibley | 35 min |
| Aug 14, 4:58 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stearns | 47 min |
| Aug 14, 5:15 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 30 min |
| Aug 14, 5:17 PM CDT | Special Weather Statement | MPX | Wright | 43 min |
| Aug 14, 5:18 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison, Stearns, Todd | 42 min |
| Aug 14, 5:29 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Wright | 31 min |
| Aug 14, 5:35 PM CDT | Tornado Warning | MPX | Morrison | 25 min |
| Aug 14, 5:38 PM CDT | Tornado Warning | MPX | Benton, Morrison, Stearns | 37 min |
| Aug 14, 5:40 PM CDT | Tornado Warning | MPX | Stearns | 35 min |
| Aug 14, 5:41 PM CDT | Tornado Warning | MPX | Kandiyohi, Meeker, Stearns | 34 min |
| Aug 14, 5:43 PM CDT | Tornado Warning | MPX | McLeod | 32 min |
| Aug 14, 5:45 PM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Sibley | 45 min |
| Aug 14, 5:58 PM CDT | Tornado Warning | MPX | Mille Lacs, Morrison | 32 min |
| Aug 14, 6:01 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Morrison, Sherburne, Stearns | 44 min |
| Aug 14, 6:04 PM CDT | Tornado Warning | MPX | Benton, Sherburne, Stearns | 26 min |
| Aug 14, 6:09 PM CDT | Tornado Warning | MPX | Meeker, Stearns | 21 min |
| Aug 14, 6:13 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, McLeod, Wright | 32 min |
| Aug 14, 6:17 PM CDT | Tornado Warning | MPX | Meeker | 28 min |
| Aug 14, 6:21 PM CDT | Tornado Warning | MPX | Carver, Scott, Sibley | 24 min |
| Aug 14, 6:24 PM CDT | Tornado Warning | MPX | Kanabec, Mille Lacs | 36 min |
| Aug 14, 6:28 PM CDT | Tornado Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs | 32 min |
| Aug 14, 6:43 PM CDT | Special Weather Statement | MPX | Benton | 92 min |
| Aug 14, 6:45 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin | 30 min |
| Aug 14, 6:45 PM CDT | Severe Thunderstorm Warning | MPX | Kanabec | 15 min |
| Aug 14, 6:53 PM CDT | Severe Thunderstorm Warning | MPX | Isanti, Kanabec, Mille Lacs, Sherburne | 37 min |
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.